Arkansas, 2002Damaging Wind in Arkansas, July 12, 2002
July 12, 2002 · NWS LZK · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 12, 2:00 PM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 12, 2:00 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CDT FRI JUL 12 2002
THE UPPER LEVEL LOW WILL CONTINUE TO DEVELOP AND MOVE TOWARDS
ARKANSAS TONIGHT...THEN CONTINUE IN THE VICINITY THROUGH MONDAY. AN
AREA OF HIGHER MEAN RELATIVE HUMIDITY AHEAD OF THIS APPROACHING LOW
WILL BRING ABOUT SCATTERED TO NUMEROUS THUNDERSTORMS TO MOST OF
ARKANSAS TONIGHT THROUGH MONDAY. RAINFALL WILL AVERAGE HALF AN
INCH...WITH ISOLATED HIGHER AMOUNTS. TEMPERATURES WILL CONTINUE AT
OR SLIGHTLY ABOVE NORMAL FOR THE MOST PART...BUT WILL FALL BELOW
NORMAL IN THE AREAS OF INCREASED CLOUDS AND RAIN. SOME AREA WILL
CONTINUE FREE OF RAIN.
FCSTID = 38
HRO 67 83 66 84 / 40 50 20 30
LIT 72 88 70 88 / 40 50 20 30
HOT 71 87 69 88 / 40 50 20 30
PBF 74 88 70 88 / 30 50 20 30
.LZK...
AR...NONE.
In the hours before
Special weather statement, Jul 12, 11:50 AM CST, 4 hours 30 minutes before
ARZ003-012-021-022-030-037-038-040-041-052-122100-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1250 PM CDT FRI JUL 12 2002
...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT OVER
MUCH OF NORTHWEST AND WESTERN ARKANSAS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHWEST AND
WESTERN ARKANSAS THIS AFTERNOON AND TONIGHT. THE RISK AREA GENERALLY
ALONG AND WEST OF A LINE FROM MOUNTAINBURG...TO PARIS...TO
NASHVILLE.
A COLD FRONT OVER SOUTHWESTERN MISSOURI AND NORTHEAST OKLAHOMA WILL
CONTINUE TO MOVE SOUTHEAST INTO ARKANSAS THIS AFTERNOON AND TONIGHT.
DAYTIME HEATING AND ABUNDANT LOW AND MID LEVEL MOISTURE WILL ALLOW
FOR SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP ALONG AND OUT
AHEAD OF THE COLD FRONT OVER NORTHWEST AND WESTERN ARKANSAS.
THE PRIMARY THREAT WITH THE THUNDERSTORMS WILL BE HAIL UP TO 2 INCHES
IN DIAMETER...AND DAMAGING WIND GUSTS TO 70 MPH.
ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND HAM RADIO
OPERATORS WILL BE LIKELY THIS AFTERNOON AND TONIGHT.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TV
STATIONS FOR UPDATES ON THIS DEVELOPING WEATHER SITUATION.
57/38
Local storm report, Jul 12, 12:36 PM CST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
136 PM CDT FRI JUL 12 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 PM 2 S BERGMAN AR .75 INCH HAIL
07/12/02 BOONE REPORTED BY STORM SPOTTER.
57/218Special weather statement, Jul 12, 2:37 PM CST, 1 hour 43 minutes before
ARZ003>007-012>016-021>025-030>033-037>045-052>054-130000-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
337 PM CDT FRI JUL 12 2002
...SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT OVER MUCH OF NORTHERN
AND CENTRAL ARKANSAS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHERN AND
CENTRAL ARKANSAS THIS AFTERNOON AND TONIGHT. THE RISK AREA
GENERALLY ALONG AND WEST OF A LINE FROM SALEM...TO AUGUSTA...TO
LITTLE ROCK...TO NASHVILLE.
A COLD FRONT OVER SOUTHWESTERN MISSOURI AND NORTHEAST OKLAHOMA WILL
CONTINUE TO MOVE SOUTHEAST INTO ARKANSAS TONIGHT. DAYTIME HEATING AND
ABUNDANT LOW AND MID LEVEL MOISTURE WILL ALLOW FOR SHOWERS AND
THUNDERSTORMS TO CONTINUE TO DEVELOP ALONG AND OUT AHEAD OF THE COLD
FRONT OVER NORTHWEST AND WESTERN ARKANSAS.
THE PRIMARY THREAT WITH THE THUNDERSTORMS WILL BE HAIL UP TO 2 INCHES
IN DIAMETER...AND DAMAGING WIND GUSTS TO 70 MPH.
ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND HAM RADIO
OPERATORS WILL BE LIKELY THIS AFTERNOON AND TONIGHT.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TV
STATIONS FOR UPDATES ON THIS DEVELOPING WEATHER SITUATION.
57
Local storm report, Jul 12, 3:26 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
426 PM CDT FRI JUL 12 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM 5 W RUSSELLVILLE AR .75 INCH HAIL
07/12/02 YELL REPORTED BY PUBLIC
22Local storm report, Jul 12, 4:07 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
507 PM CDT FRI JUL 12 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM 6 SW PYATT AR .75 INCH HAIL
07/12/02 BOONE REPORTED BY PUBLIC
22Thunderstorm Wind, Garland
- When
- July 12, 4:20 PM CST
- Where
- Garland County, 10 mi NW of Hot Spgs
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.600, -93.167
Numerous trees and large limbs were knocked down. Several boat docks were blown around, with damage to several boats and the dock structure. A large swim dock was pushed onto the shoreline with major damage caused to the dock itself. A number of canoes, paddleboats and waverunners were pushed onto shore by the strong winds. Several outbuildings suffered minor damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Arizona, July 12, 20024 injured · $400,000 · 67 kt wind · 1 event
- Damaging Wind in Texas, July 12, 2002$80,000 · 62 kt wind · 1 event
- Flash Flood and Damaging Winds in Mississippi, July 12, 2002$37,000 · 60 kt wind · 16 events
- Damaging Winds in Nevada, July 12, 2002$50,000 · 3 events
- Lightning Strike in Louisiana, July 12, 2002$50,000 · 1 event
- Damaging Wind in Arizona, July 12, 2002$40,000 · 1 event
- Damaging Wind in Louisiana, July 12, 20021 injured · $23,000 · 52 kt wind · 1 event
- Flash Flood in Alabama, July 12, 2002$25,000 · 1 event
- Damaging Wind in Arizona, July 12, 2002$20,000 · 1 event
- Hail and Damaging Winds in Texas, July 12, 2002$15,000 · 52 kt wind · 4 events
- Damaging Wind in Louisiana, July 12, 2002$15,000 · 1 event
- Damaging Winds in Oklahoma, July 12, 200261 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311342.